Can amoxicillin cause a yeast infection?

Many microbes live. In peceful harmony (symbiosis) with each other. When we use an antibiotic, it upset the balance knocking off susceptible organisms, and leaving what's left to dominate. So, the yeast (monilia/candida albicans is there already, but manifests when it dominates the neigborhood. Also explains why ab's lead to diarrhea. Branched lactobiccili restore some balance.

Related Questions

Is it possible to get a yeast infection from taking amoxicillin? I've been feeling discomfort & I've been taking the pills for 2 days.

Yes. Antibiotic use is one of the main reasons women get yeast infections. Read more...
Yes. Vaginal yeast infections do occur after taking antibiotics. Use OTC diflucan (fluconazole) or contact your doctor. Eating yogurt or taking probiotics can help. Thanks for trusting HealthTap! Read more...
Yeast Vaginitis. Any antibiotic can result in a yeast infection by killing the bacteria that normally live in the vagina. This causes the pH to change and the yeast that are normally there in small numbers have a growth party. Usually a call to the doc who gave you the antibiotic will result in treatment being called into the pharmacy. If you are prone to this ask for an Rx when you get antibiotics. Read more...

Day 7 of amoxicillin for Strep got yeast infection. Stopped the amoxicillin. Should I be worried for complications from strep stopping it 3 days early?

Yes. Original studies (from decades ago) demonstrated that without a full ten day course of antibiotics you remain at risk for the development of Rheumatic heart and kidney disease. This is why the health care provider instructs you to complete the full course of prescribed antibiotics. Eat yogurt for the yeast infection and use over the counter vaginal yeast treatments. Read more...
Finish the course & You should finish the 10 day course.For yeast you can use over the counter vaginal cream or call the Doctor and get a prescription for Diflucan (fluconazole) Tablet to take at the end of 10 days course.Just one tab will cure the yeast infection. Read more...
Be very worried! You must take all 10 days of the antibiotic to prevent the risk of rheumatic fever and of developing drug-resistant bacteria. Continue it and treat the yeast infection. Call your doc, to see if a a different antibiotic can be used. Or use otc yeast meds and take amoxicillin with 8 oz of water. Read more...

Can I eat yogurt with a dose of my amoxicillin? It has given me a yeast infection

Antibiotics & yeast. Antibiotics commonly used to treat urinary tract infections can upset vaginal balance leading to yeast infection. It's unlikely that eating yogurt will cure such an infection. Luckily there are many OTC options to treat such antibiotic-induced yeast infections. See your Family Doc if yeast infection symptoms persist. Read more...

I am taking amoxicillin & breastfeeding, is it possible for my daughter to get a yeast infection from the amoxicillin?

Yes. Antibiotic treatement can 'tip the balance" of bacterial and fungal organisms in the vagina and lead to an overgrowth of yeast (fungus). Read more...
Probably not. Your daughter will only get a fraction of the antibiotic while breasfeeding and should not get a yeast infectiojn from it. You may though. Have some probiotics and yoghurt while on the antibiotic. Read more...
Not really. Understand that people never get a fungus from taking antibiotics. If they take it, it can kill off the "good" bacteria in the gut and allow fungus that is already there more food to thrive. Your baby would only get 1% of your dose, and that would not do much if anything to her system.As always she could get a fungal diaper rash because she is in diapers. Read more...

Son may have a yeast infection he has been on amoxicillin now he has a rash on his butt and penis is red swelled up it doesn't look like diaper rash?

If he has... ...A rash on his buttocks and genitals, and he is in diapers, it's a diaper rash by definition. Fungus and yeast can cause diaper rashes. Your pediatrician can tell the difference between a fungal diaper rash and one that is simply irritation. If it's fungal, fungus medicine will cure it. In the future, give probiotic supplements when giving antibiotics. They will prevent this problem. Read more...
Candida . If your child on oral antibiotics like Amoxicillin may develop a candida dermatitis in his diaper area. This would not be unusual. Candida is usually treated with nystatin. See your pediatrician if the rash gets worse. Good luck! Read more...
Quite possibly yeast. Yeast rash is a frequent complication of the use of antibiotics in children. No one antibiotic is necessarily worse than another--but prolonged use of antibiotics seems to more often trigger yeast rashes. Thrush or oral candidiasis often can presage yeast rashes as well. You might want to look for milky white patches on your son's inner cheek (inside his mouth); it does not wipe off. See your md. Read more...

If you are taking amoxicilian antibotics and you develop a yeast infection in 2 days of taking should you stp taking until you clear and start back?

No . You should complete your antibiotics as prescribed. You may need to take an additional medication for the yeast infection. Read more...
No. If you are sure it is yeast use an ot c yeast treatment, and there are multiple choices of this treatment. If the symptoms continue call your doctor. Do not stop your antibiotics. Stopping and restarting them can lead to resistance and the inability to treat you effectively! Read more...
Didn't cause it. The amoxicillin did not cause the yeast infection. It allowed it to emerge as it killed off germs in the gut that it had to compete with for food. You can take probiotics to repopulate your gut with harmless germs to get it back into balance and may need meds to rid yourself of the yeast infection. If you needed the amoxicillin for a problem you should complete the meds as prescribed. Read more...

After I am done or finished taking Amoxcillin will my yeast infection go away if I have one?

Yeast Overgrowth. They good bacterial needs to be replenished, to overcome the yeast. If you have no symptoms take lactobacillus which you can get in a health food store or eat some yogurt with live cultures. Good Luck. Read more...